Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on Yaz for three months, and last week I just went off. It has been a whirlwind, a horrible one. I started out having insane acne for two months and then when that finally cleared up I gained ten pounds. I am a very fit person and in the last six weeks I've been living off of 1400 calories and I'm still gaining weight. Does anyone know about Yaz causing potassium problems that lead to Thyroid issues?? I've seen a little online but can't get a clear answer. I'm going to see my doctor tomorrow but I want to have my research done so that when I go in there she doesn't just say, "Ohh, you just have to wait...."
Thanks!

Loading...

Look, the biggest myth is that you are going to get fat as soon as you start to consume some birth control pills. That is, in my opinion, a mistake. And I think that there are so many experts who will tell you exactly the same thing as I am telling you right now. No, birth control that doesn't make you gain weight and it doesn't matter which pills you are using. I am using pills for three years now and I never gained a weight. And, you know why? Because I am fit, I am active, I do exercises and I eat healthily. If you follow these things, I am sure that you won't get fat as well. 

Reply

Loading...

idojgfsdjd man! I have been using yaz for like 2ish monthssss and my faceee broke out like crazy tooo!! its not as bad anymore but now i am starting to feeeeelll fat and i am gaining weightt :-(
were you able to loose the weight once youuu quit using yaz???


what did your doctor say abouuutt the thyroid?
Reply

Loading...

The same happened to me. I was on Yaz for 2.5 months and just stopped taking it this week because I have gained 15 lbs and had acne problems and terrible headaches, sore breasts, and just felt terrible all the time. It's been an awful experience for me.
Reply

Loading...

ughh i had a terrible experience with yaz too!! i got really frustrated because my doctor told me yaz couldn't be causing me to gain weight; if anything it would cause me to lose weight..but i held a consistent weight of 118 for over a year; i'm very fit and count calories...i eat about 1200 every day (i'm small) and i started gaining weight like crazy and feeling so insecure, crying, feeling depressed and hating myself. (and worse of all, all anyone could tell me was that it was the "freshman 15")

it killed my sex drive too. i realize all this now- i started it in july; i just went on it 2 weeks ago, and i am feeling like my old self. it is wonderful; my boyfriend saw me this weekend for the first time since christmas break and he was in shock by how much weight i'd lost- ironically, i can't work out right now i hurt my leg so honestly, it IS yaz.

by the way; my mom thought i had a thyroid problem due to my excessive weight gain and i got tested while i was home...it was regular though!

i know yaz is great for some people but it messed me up badly, i am just starting to feel like my old self for the first time in a longggg time.
Reply

Loading...

Okay good....so I guess misery loves company, I am on Yaz currently and can't seem to get it right. I have never had acne problems till Yaz and I used to not be able to gain weight if I tried, but now I can smell food and gain a couple pounds. I am thinking of quitting but worried about my mood problems.
Reply

Loading...

ive been on yaz for about a year now and i have gained close to 20lbs! im only 20 and i used to be able to eat whatever i wanted and not gain a single pound, now if i even look at food my hips grow and inch in size! im thinking about coming off bc all together because no matter what bc i do research on the weight gain is still a side effect!
Reply

Loading...

If you are gaining that much weight then I would suspect insulin resistance and/or a metabolic side effect. Your body is producing too much insulin and that is what is used to storage glucose (carbs) as fat. With this condition no matter how few calories you eat you will put on weight. Try a low carb diet - cut out all (or as much as possible) sugar, bread, pasta, rice, potatoes, and beer.
Reply

Loading...

I'm glad to see that I'm not the only one who gained a boatload of weight on Yaz. Prior to taking it, I had maintained a 12-pound weight loss for more than a year. Within weeks of taking it, the 12 pounds poured on in a matter of a couple of weeks. This isn't "normal" fat, either. It's like a squeeze ball consistency, which sounds gross, but it's very strange that I never had a problem around my waist like this -- until I took this pill for about 6 months.

Also, it didn't do anything for my acne, my heavy periods or my moods. So, I'd say it was a complete bust, and after being off it for two months, I'm still dealing with the weight issue.
Reply

Loading...

Ouch for Everyone !!!

I've never used Yaz, but I was on dep years ago. I blew up like a balloon! The irregularity is common at first also. Interestingly, I experienced hyperthyroid problems a couple of years after stopping the depo and I had a thyroidectomy last year. You all have opened some interesting questions for me. There was no history of a thyroid problem in my family and I never got an answer about the cause This is why this site is so important. We learn so much by sharing. I wish you all well and I hope that you will continue to share your findings about the relationship between they thyroid and birth control chemicals, if there is one. Wow !
Reply

Loading...

:-S
Just wanted to say something regarding....Yaz!!

I am 25 years old...5"8 and weigh 132-135lbs, exercise regularly, eat whatever i want, whenever i want....well i started taking yaz 2 months ago exactly and am up to 143lbs....i thought i was going crazy...never had any issues with my weight....the first month on Yaz i felt puffy and heavier...all my jeans started getting tighter...so i started working out more...and for the first time ever started watching what i eat!!
Well it's been 2 months and i have gained 10lbs!This is insane...im getting off this crazy bc today...
I thought i was going crazy...and than i found this site...i guess the doc's just care about money and don't really tell you the real side effects of bc..
there has got to be something dfrnt!
Reply

Loading...

I have had similar problems with Yaz. I was on the pill for two years and when I finally went off, in December, I gradually gained weight until now my weight has reached a plateu at 153 pounds. I had been a consistent 124 for three or four years previous to stopping the pill. I also contracted an insane amount of acne which I had never before had in my life. I always had completely clear skin with only a few breakouts a year during PMS times and always very minor. I'm seventeen and the entire ordeal has been overwhelmingly hard. I am happy to hear that this seems to be normal with Yaz, I personally think it should be taken off the market. It is absolutely ridiculous that something so volatile can be sold to young girls and women. My acne has cleared up with the help of Proactive which is expensive and something I shouldn't have to use .. It has been incredibly hard and I hope any who read this who are going through the same types of situations will; first feel relief .. you may now have some knowledge as to why it's all happening, then realize that no matter what size we are we are all beautiful! I went from a size 5 to a size 13 in 6 months and it not only shocked me but more positively, taught me to love my body in ways I never had before. To appreciate my beauty, and come to terms with the reality that beauty comes from the inside out and not the outside in. A principle the media and celebrity word fails to teach us. Our imperfections are what make us beautiful and unique, there is no one else on this planet who can do the individualistic things that you are able to do! I know I will lose the weight and I am in time but I have learned to accept myself no matter what shape I may be in.
Reply

Loading...

>;) Yaz is awful I went on it because my doc thought it would help with PMS issues I gained 30 lbs in 18 months. I asked if this would happen and was told No its me not the pill. i may not eat perfect but to gain this squishy weight is wrong. For most women it may work for me it was horrible. Now I fight to lose the weight. I am pissed that i listened to my Doc and stayed on it so long. Just because a majority does ok doesn'y mean it works for all. Doctors should know this.
Reply

Loading...

Wow..when I read this it was like exactly what im going through. I have been on YAZ for a year, I got on it right after having my son. After being on it I started getting super tired, depressed, and all other kinds of issues. I went to the doctor and my potassium is not normal and I was also diagnosed with Hypothyroidism. The docotor only told me that chances are its from my hormones from being pregnant, but I dont think that is it, because I had my son over a year ago!!! My body should be back to normal by now wouldnt you think? I have put on 30 lbs in the year, its frustrating because I eat healthy and try and stay active, but I am extremely tired all the time...so I am now for sure changing my birth control!!! In a way im glad that I am not alone with this! It is sooo stressful!!!!
Reply

Loading...

>;) I have been on Yaz since March of this year, I have never been able to gain weight, always weighted about 114 a little too skinny for my height, I now weight 138 and still gaining! The only thing different between now and before is that I stated Yaz! I try to watch what I eat and exercise but it seems like I am never full, always hungry and craving sweets. Also all the weight seems to be around my stomach, almost looking like I am pregnant, very weird type of weight gain. I will be going off of it once I complete this cycle, I am sure after reading this blog I am sure Yaz is the problem!
Reply

Loading...